MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT LAUREATE.GUIDE WIRE; HYDROPHILIC COATED GUIDEWIRE

MERIT MEDICAL SYSTEMS MERIT LAUREATE.GUIDE WIRE; HYDROPHILIC COATED GUIDEWIRE
Catalog Number LWSTFA35180/D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
During a peripheral angiogram, the guidewires hydrophilic coating detached within the patient's right leg.The physician was not able to retrieve the foreign body from the patient.The procedure was cancelled.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database found no similar complaints for this lot number from the same customer.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT LAUREATE.GUIDE WIRE
Common Device Name
HYDROPHILIC COATED GUIDEWIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11233316
Report Number9616662-2021-00002
Device Sequence Number19640690
Product Code DQX
UDI-Device Identifier00884450033340
UDI-Public884450033340
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Catalogue NumberLWSTFA35180/D
Device Lot NumberLWSTFA35180/D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDECATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;